MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2842
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Advance (2920)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire coating peeled off.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 190cm, straight-tip samurai guidewire was advanced but failed to cross the lesion.It was noted that the coating on the tip was peeled off.The peeled coating was only partially removed due to calcification.The procedure was completed with a different device.No patient complications were reported and patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Examination of the returned product showed partial polytetrafluoroethylene (ptfe) coating was peeled off at about 225mm from the distal tip.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10235826
Report Number2134265-2020-08946
Device Sequence Number11549142
Product Code DQX
UDI-Device Identifier08714729887829
UDI-Public08714729887829
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2022
Device Model Number2842
Device Catalogue Number2842
Device Lot Number0024260267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR